Hail, Forsyth
- When
- March 23, 5:11 PM EST
- Where
- Forsyth County, Lewisville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.100, -80.417
Quarter sized hail reported at Kyland and Dozier Roads.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 23, 2:00 PM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EST WED MAR 23 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING BEING SQUASHED BY DRY AIR ADVECTING IN FROM THE SOUTHWEST. SOME SMALL THREAT WILL CONTINUE EAST OF THE CLEARING LINE CURRENTLY VICINITY OF SOUTHERN PINES...WHICH SHOULD DRIFT EAST. WEAK OHIO VALLEY LOW TO SKIRT ACROSS TO OUR NORTH FRIDAY OR FRIDAY NIGHT. ALTHOUGH THERE ARE SIGNIFICANT DIFFERENCES IN TIMING IN THE MODELS THERE DOES NOT APPEAR TO BE JUSTIFICATION FOR ADDING ANY RAIN TO THE FORECAST. ONLY MINOR TEMPERATURE CHANGES. && .LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)... THE NEXT RAIN THREAT COMES WITH THE DIGGING UPPER LEVEL LOW IN THE MIDWEST WHICH KICKS A SURFACE LOW NORTHEAST SATURDAY NIGHT. THIS EVENT ALREADY WELL COVERED AND WILL LIKELY SEE POPS INCREASE IN LATER FORECASTS FOR THE LATE WEEKEND. CONSENSUS IS GFS IS CORRECT IN CLOSING OFF AN UPPER LEVEL LOW BUT A LITTLE FAST IN MOVING THE LOW INTO THE NORTH CAROLINA MOUNTAINS SUNDAY NIGHT. THUS CAN SEE A RAIN CHANCE EXTENDING ALL THE WAY INTO MONDAY NIGHT. NO SIGNIFICANT CHANGES TO TEMPERATURES. && .AVIATION... CLOUDY SKIES OVER THE AREA WILL GIVEWAY TO SOME SUNSHINE THIS AFTERNOON. MVFR CEILING THROUGH 20Z...EXCEPT IFR GSO-INT UNTIL 20Z. THE HEAT OF THE DAY COMBINED WITH A FRONTAL BOUNDARY ACTING AS A TRIGGER MOVING THROUGH THE REGION WILL RESULT IN SCATTERED SHOWERS WITH SOME EMBEDDED THUNDERSTORMS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AS THE FRONT WITH ITS ASSOCIATED LOW PRESSURE CENTER MOVES OFFSHORE THIS EVENING. VFR CONDITIONS AFTER 24/00Z...EXCEPT MVFR CEILINGS AND VISIBILITIES 24/09-13Z. WINDS WILL BE GUSTY FROM THE SOUTH AND SOUTHWEST THIS AFTERNOON AT 20 TO 30 KNOTS. WINDS WILL DIMINISH THIS EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RLH LONG TERM...RLH AVIATION...RHJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 451 AM EST WED MAR 23 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240949- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE... GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM 452 AM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL NORTH CAROLINA TODAY. MOST OF CENTRAL NORTH CAROLINA WILL REMAIN IN THE COOLER AIR THIS MORNING. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE POTENTIAL FOR AN ISOLATED SEVERE STORM OR TWO. THEN A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS MORNING INTO THE AFTERNOON. AS THE FRONT APPROACHES...THE AIR OVER CENTRAL NORTH CAROLINA WILL BECOME VERY UNSTABLE. THE COMBINATION OF UNSTABLE AIR AND SHIFTING WINDS IN THE LOWER LEVELS WILL RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND THE POTENTIAL FOR AN ISOLATED TORNADO. THE PERIOD OF GREATEST THREAT FROM SEVERE WEATHER WILL BE FROM THE LATE MORNING TO ABOUT 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE IS A CHANCE FOR SHOWERS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED. EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1111 AM EST WED MAR 23 2005 NCZ007>011-024>028-040>043-073>078-083>086-088-089-232209- ANSON NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-EDGECOMBE NC-FRANKLIN NC- GRANVILLE NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC- MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...CHAPEL HILL...CLINTON... DURHAM...FAYETTEVILLE...GOLDSBORO...HENDERSON...LAURINBURG... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON AND WILSON 1111 AM EST WED MAR 23 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL NORTH CAROLINA TODAY... A LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. THE AIR MASS AHEAD OF THIS FRONT IS WARM AND UNSTABLE. SOME AFTERNOON HEATING IS EXPECTED AS OVERCAST SKIES ARE FORECAST TO BREAK FOR SOME AFTERNOON SUNSHINE. THUS THERE IS A THREAT FOR ISOLATED PENNY HAIL OR WIND GUSTS APPROACHING 55 MPH...MAINLY FROM MID AFTERNOON INTO THE EARLY EVENING. THE PRIMARY THREAT AREA WILL MAINLY BE NEAR AND EAST OF A LINE FROM ALBEMARLE NORTHEAST TO BURLINGTON. SPOTTER NETWORK ACTIVATION MAYBE NEEDED FROM AROUND NOON THROUGH THE EARLY EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Roanoke radar (KFCX), 104 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
4 hail. Local standard time, as filed.
Quarter sized hail reported at Kyland and Dozier Roads.
Golfball sized hail reported at New Garden and Horsepen creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5440302, 5440303, 5440304, 5440305.